Alert archive / Indiana / River Flood Watches in 2011

River Flood Watch 53, NWS Northern Indiana

December 15, 2011Carroll County, White County, Indiana

NWS Northern Indiana issued this river flood watch at Dec 15, 2011, 7:42 AM EST for Carroll County, White County, Indiana. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2011, 7:42 AM EST (12:42 UTC)
Expired
Dec 16, 2011, 3:30 PM EST
In force
32 hr
Issued by
NWS Northern Indiana
Flood severity
None

Counties Carroll County, IN, White County, IN

The radar

The Indianapolis radar (KIND), 113 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tippecanoe River at Norway Dam (NWYI3).

Minor stage
13 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Dec 15, 6:59 AM EST, 43 minutes earlier.

Area forecast discussion, Dec 15, 6:59 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
659 AM EST THU DEC 15 2011

.SHORT TERM...
TODAY THROUGH FRIDAY NIGHT...A COLD FRONT WAS MOVING RAPIDLY EAST
ACROSS ILLINOIS EARLY THIS MORNING AND WILL CONTINUE TO MOVE EAST
OVER THE FORECAST AREA TODAY. AREAS OF RAIN WERE WELL AHEAD OF THE
FRONT IN AN AREA OF ISENTROPIC LIFT. THE HEAVIEST RAINFALL HAD MOVED
SOUTHEAST OUT OF THE FORECAST AREA. WIDESPREAD TOTAL RAINFALL
AMOUNTS UP TO 3 AM THIS MORNING OF 1.00 TO 1.50 HAVE BEEN REPORTED
FROM NUMEROUS MESONET OBSERVING STATIONS. MANY RIVERS HAVE BEEN
RISING RAPIDLY OVERNIGHT AND SOME RIVER FLOODING IS LIKELY. FOR NOW
HOWEVER...DO NOT EXPECT WIDESPREAD AREAL FLOODING...SO HAVE NOT
ISSUED AN AREAL FLOOD WARNING. ADDITIONAL RAINFALL AMOUNTS SHOULD BE
LESS THAN 0.25 INCH TODAY. OTHERWISE...RAIN SHOULD END TODAY AFTER A
NARROW BAND OF SHOWERS ALONG THE FRONT PASSES. MUCH COLDER AIR WILL
SPREAD INTO THE AREA TONIGHT...BUT CONDITIONS ARE VERY MARGINAL FOR
LAKE EFFECT SNOW WITH DELTA T VALUES OF 10 TO 14 AND A 280
FETCH...SO HAVE JUST LAKE EFFECT FLURRIES TONIGHT AND FRIDAY NIGHT.

&&

.LONG TERM.../SATURDAY THROUGH WEDNESDAY/

SHRTWV EXPECTED TO MOVE SE ACROSS THE GRTLKS ALONG SRN PERIPHERY OF
CIRCULATION ASSOCIATED WITH POLAR VORTEX CENTERED OVER NE CANADA ON
SATURDAY. NAM HAS HAD GOOD RUN-RUN CONTINUITY ON THIS FEATURE
SUGGESTING LOW LEVELS WILL BE MOIST/UNSTABLE ENOUGH FOR SCT LAKE
ENHANCED SNOW SHOWERS AS THE SHRTWV MOVES THROUGH THE AREA.
SUBSIDENCE BEHIND THE SHRTWV SHOULD LOWER INVERSION SATURDAY NIGHT.
LEFT THIS PERIOD DRY... THOUGH SOME POTENTIAL FOR LINGERING FLURRIES
OR LIGHT SNOW SHOWERS INTO THE EVE.

MAIN CONCERN FOR DAYS4-7 (SUN-WED) REMAINS THE TRACK/TIMING OF SWRN
U.S. CUT-OFF LOW AS IT EJECTS NE. LATEST MEDIUM RANGE MODELS IN
BETTER AGREEMENT ON A SLOWER SOLUTION THAN INDICATED PREVIOUSLY WITH
GEM THE OUTLIER FCSTG SYSTEM TO LIFT OUT FASTER AND PHASE WITH
NRN STREAM BY TUE MORNING...WHILE REMAINDER SUGGEST LOW WILL STILL
BE CLOSED OFF OVER THE TX PHDL/WRN OK AT THAT TIME. BASED ON
CONSENSUS OF 00Z MODELS TRENDED POPS DOWN IN THE MON-TUE TIME FRAME.
TIMING/EVOLUTION DIFFERENCES IN MEDIUM RANGE MODELS WRT EJECTING OF
SWRN LOW BECOME RATHER LARGE BY WED...WITH MODEL CONSENSUS
SUGGESTING A SLIGHT CHC MENTION OF PRECIP WARRANTED. THICKNESS/FCST
SOUNDINGS INDICATED CWA WILL BE CLOSE TO RAIN/SNOW LINE AS THIS
SYSTEM MOVES THROUGH SO MAINTAINED RAIN AND/OR SNOW PTYPE IN FCST
EARLY NEXT WEEK. TEMPS SHOULD BE AT OR A BIT ABOVE NORMAL...
ESPECIALLY ON LOWS THROUGH THE LONG RANGE PERIOD.

&&

.AVIATION...
HEAVIER RAIN HAD SHIFTED WELL SOUTHEAST OF FWA...BUT SHOWERS
CONTINUE TO DEVELOP AHEAD OF A COLD FRONT MOVG THROUGH NWRN IN.
THIS FRONT WILL MOVE ACROSS NRN INDIANA THIS MORNING...WITH WINDS
SHIFTING TO THE WEST AND INCREASING BEHIND THE FRONT.  IFR OR LOW
MVFR CONDITIONS SHOULD IMPROVE ONCE THE FRONT PASSES.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...SKIPPER
LONG TERM...JT
AVIATION...SKIPPER/JT
Hazardous weather outlook, Dec 15, 4:58 AM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 AM EST THU DEC 15 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-161000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
458 AM EST THU DEC 15 2011 /358 AM CST THU DEC 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

RUN-OFF FROM HEAVY RAINFALL WEDNESDAY AND WEDNESDAY NIGHT WILL
LIKELY CAUSE MINOR FLOODING ON SOME RIVERS IN THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MINOR FLOODING ON SOME RIVERS IN THE AREA MAY PERSIST INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAINFALL AND FLOODING ARE REQUESTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-161000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
458 AM EST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH THIS EVENING. HAZARDOUS
CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST INTO
FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 9:43 PM ESTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke8 days
Dec 15, 2:32 AM ESTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley44 hr
Dec 15, 5:03 AM ESTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke5 days
Dec 15, 5:55 AM ESTRiver Flood WarningIWXCass, Miami, Wabash15 hr
Dec 15, 6:51 AM ESTRiver Flood WarningIWXAllen, Huntington, Wabash15 hr
Dec 15, 11:16 AM ESTRiver Flood WarningIWXAllen, DeKalb5 days
Dec 15, 11:16 AM ESTRiver Flood WarningIWXElkhart, Saint Joseph3 days
Dec 15, 11:41 AM ESTRiver Flood WarningIWXCarroll, Pulaski, White6 days
Dec 15, 2:06 PM ESTRiver Flood WarningIWXElkhart, Noble32 hr
Dec 15, 9:39 AM ESTRiver Flood WarningIWXDefiance, Fulton, Williams7 days

Nearby

River Flood Watches in Indiana, 2011Every river flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.